Anxiety Home > SNRI Withdrawal

SNRIs (serotonin-norepinephrine reuptake inhibitors) are known to cause withdrawal symptoms in those who quickly stop their medicine.
 

SNRI Withdrawal Symptoms

Certain SNRI withdrawal symptoms can include, but are not limited to:
 
  • Dizziness
  • Nausea
  • Headache
  • Unpleasant sensations (such as tingling or burning)
  • Vomiting
  • Irritability
  • Nightmares.
     
In most people, these SNRI withdrawal symptoms improve with time, without the need for any treatment.
 

Limiting SNRI Withdrawal

If you are going to be taken off of an SNRI, your healthcare provider may wean you off slowly to minimize the chances of developing SNRI withdrawal symptoms, although this is not always necessary. Sometimes, withdrawal symptoms are actually symptoms of depression returning. In this case, your healthcare provider may decide to put you back on an antidepressant medication.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.